Doctors Warn: This Common Drug Destroys Your Liver



Acute liver failure happens when the liver stops operating correctly. It can take place over a couple of days or a couple of weeks, and it typically happens in somebody who has actually had no pre-existing liver illness. Acute liver failure can trigger severe complications, including extreme bleeding and increased pressure in the brain. So exactly what triggers it? The most typical cause of acute liver failure is an overdose of a drug that might be in your home.

Acetaminophen And Acute Liver Failure:

Many non-prescription drugs such as Tylenol, Excedrin, NyQuil and Theraflu contain acetaminophen. It's estimated that this ingredient found in popular cold medications and pain relievers is responsible for more than 56,000 emergency room visits, 2,600 hospitalizations and around 460 deaths each year.

Long-lasting intake of acetaminophen can be destructive to the body even at low doses. The majority of the acetaminophen overdoses reported were triggered by using more than one drug at a time containing the ingredient, such as taking a painkiller while utilizing another cold medication.

Acetaminophen is toxic to the liver. A study published in the Journal of American Medical Association found that even taking acetaminophen as directed causes liver damage. The study included 145 healthy volunteers. They were divided into 3 groups. The very first group got an acetaminophen/opioid mix, the second group received basic acetaminophen, and the 3rd group got a placebo. Each person was just given the advised quantity of acetaminophen. Researchers studied the groups for a duration of two weeks. They discovered that the 2 groups taking acetaminophen had an elevated level of a crucial liver enzyme from 31-44%, suggesting that the drug was triggering liver damage.


Acetaminophen depletes the body of glutathione. If this antioxidant is diminished too quickly, the liver can end up being stressed to the point of acute liver failure. When someone with acetaminophen poisoning is dealt with in an emergency clinic, they are given an IV or injected with glutathione to help secure the liver.




The Alarming Truth:

Acetaminophen may be among the most unsafe medicines on the marketplace. Even scarier-- It can be found in the bulk of family homes. Acetaminophen is the leading cause for calls to Poison Control Centers throughout the United States-- with over 100,000 reported cases annually. Research has actually likewise revealed the increased dangers of taking acetaminophen with alcohol, such as popping a tablet for a headache prior to drinking, or taking Tylenol for a hangover. Integrating acetaminophen with alcohol was found to raise the danger of kidney damage by 123% percent!

The margin in between a "safe" dose of acetaminophen and a potentially lethal one is very little. As PBS News reported, "Taken over several days, as little as 25% above the optimum daily dose-- or just two additional extra strength pills a day-- has actually been reported to trigger liver damage."


That over-the-counter and prescription drugs have unsafe adverse effects isn't new. But the fact that most households are equipped with medications consisting of the most harmful drugs on the market is concerning. Whether planned for headaches, neck and back pain, joint and muscle discomfort, a cold, or influenza, items consisting of acetaminophen are taken in by millions every day. With acetaminophen overdose being the most common reason for intense liver failure in the U.S., it may be time to think about a more natural technique to recovery.


Thanks for taking the time to read this article. If you found this information helpful, please share it with your friends and family. Your support in our endeavor of sharing free information would be much appreciated.